Alert archive / Michigan / Gale Warnings in 2008

Gale Warning 23, NWS Gaylord, MI

October 19, 2008

NWS Gaylord, MI issued this gale warning at Oct 19, 2008, 3:47 AM EDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 19, 2008, 3:47 AM EDT (07:47 UTC)
Expired
Oct 19, 2008, 10:48 PM EDT
In force
19 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS73 KAPX 190747
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
347 AM EDT SUN OCT 19 2008

LMZ341-342-344>346-191600-
/O.UPG.KAPX.SC.Y.0096.000000T0000Z-081020T1000Z/
/O.NEW.KAPX.GL.W.0023.081019T0747Z-081020T1000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
347 AM EDT SUN OCT 19 2008

...GALE WARNING IN EFFECT UNTIL 6 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL INCREASE IN SPEED...GUSTING TO OVER 35 KNOTS
LATER TODAY AND TONIGHT...ACROSS NORTHERN LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ345-346-LMZ323-191600-
/O.CON.KAPX.SC.Y.0096.000000T0000Z-081020T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
347 AM EDT SUN OCT 19 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. 

SOUTHWEST WINDS WILL INCREASE IN SPEED AND BECOME GUSTY LATER
TONIGHT...CONTINUING THROUGH SUNDAY NIGHT...ACROSS NORTHERN LAKE
MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ321-322-191600-
/O.CON.KAPX.SC.Y.0096.000000T0000Z-081020T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
347 AM EDT SUN OCT 19 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. 

SOUTHWEST WINDS WILL INCREASE IN SPEED AND BECOME GUSTY LATER
TONIGHT...CONTINUING THROUGH SUNDAY NIGHT...ACROSS NORTHERN LAKE
MICHIGAN AND WHITEFISH BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
000
WHUS73 KAPX 191539
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1139 AM EDT SUN OCT 19 2008

LMZ341-342-344>346-192300-
/O.CON.KAPX.GL.W.0023.000000T0000Z-081020T1000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1139 AM EDT SUN OCT 19 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. 

SOUTHWEST WINDS WILL GUST TO AROUND 35 KNOTS THIS AFTERNOON AND
TONIGHT ACROSS NORTHERN LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ347>349-192300-
/O.EXA.KAPX.SC.Y.0096.000000T0000Z-081020T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1139 AM EDT SUN OCT 19 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. 

SOUTH TO SOUTHWEST WINDS WILL GUST TO NEAR 25 KNOTS THIS AFTERNOON
AND TONIGHT ACROSS NORTHERN LAKE HURON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345-346-LMZ323-192300-
/O.CON.KAPX.SC.Y.0096.000000T0000Z-081020T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
1139 AM EDT SUN OCT 19 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. 

SOUTHWEST WINDS WILL GUST TO NEAR 25 KNOTS THIS AFTERNOON AND
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ321-322-192300-
/O.CON.KAPX.SC.Y.0096.000000T0000Z-081020T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1139 AM EDT SUN OCT 19 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. 

SOUTHWEST WINDS WILL GUST TO NEAR 25 KNOTS THIS AFTERNOON AND
TONIGHT ACROSS WHITEFISH BAY AND THE ST. MARYS RIVER SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS73 KAPX 192000
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
400 PM EDT SUN OCT 19 2008

LMZ341-342-344>346-200400-
/O.CON.KAPX.GL.W.0023.000000T0000Z-081020T1000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
400 PM EDT SUN OCT 19 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. 

SOUTHWEST WINDS WILL GUST TO AROUND 35 KNOTS TONIGHT ACROSS
NORTHERN LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ345>349-LMZ323-200400-
/O.CON.KAPX.SC.Y.0096.000000T0000Z-081020T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
400 PM EDT SUN OCT 19 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. 

SOUTHWEST WINDS WILL GUST TO NEAR 25 KNOTS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ321-322-200400-
/O.CON.KAPX.SC.Y.0096.000000T0000Z-081020T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
400 PM EDT SUN OCT 19 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. 

SOUTHWEST WINDS WILL GUST TO NEAR 25 KNOTS TONIGHT ACROSS
WHITEFISH BAY AND THE ST. MARYS RIVER SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS73 KAPX 200248
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1048 PM EDT SUN OCT 19 2008

LMZ341-342-344>346-200900-
/O.CAN.KAPX.GL.W.0023.000000T0000Z-081020T1000Z/
/O.EXB.KAPX.SC.Y.0096.000000T0000Z-081020T0900Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1048 PM EDT SUN OCT 19 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT MONDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

WAVES FROM 6 TO 10 FEET WILL SUBSIDE TO 2 TO 4 FEET OVERNIGHT AS
SOUTHWEST WINDS CONTINUE TO DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345>347-LMZ323-LSZ321-322-200400-
/O.CAN.KAPX.SC.Y.0096.000000T0000Z-081020T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1048 PM EDT SUN OCT 19 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

LHZ348-349-200900-
/O.EXT.KAPX.SC.Y.0096.000000T0000Z-081020T0900Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1048 PM EDT SUN OCT 19 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT MONDAY. 

SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH TO UNDER 20 KNOTS
OVERNIGHT. WAVES UP TO 5 FEET WILL ALSO SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JPB

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Oct 18, 11:45 PM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, Oct 18, 11:45 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1145 PM EDT SAT OCT 18 2008

.SYNOPSIS.../ISSUED AT 401 PM/

HIGH PRESSURE OVER MICHIGAN WILL SLIDE TO THE EAST...ALLOWING A
SLIGHTLY WARMER SOUTHERLY FLOW TO DEVELOP ACROSS THE AREA. AN
APPROACHING STORM SYSTEM WILL SPREAD INCREASING CLOUDS INTO THE
REGION ON SUNDAY WITH SHOWERS FOR THE BEGINNING OF THE WEEK.

&&

.SHORT TERM.../ISSUED AT 1009 PM/...TONIGHT

01Z MESOANALYSIS SHOWS HIGH PRESSURE CENTERED OVER GEORGIAN BAY
AND ADJACENT AREAS OF SOUTHWEST ONTARIO...SOUTHERLY PRESSURE
GRADIENT STARTING TO TIGHTEN UP ACROSS THE UPPER PENINSULA. MUCH
OF SC THAT PLAGUED NORTHERN MI EARLIER TODAY HAS DISSIPATED...
STILL SOME LEFT OVER ACROSS NORTHERN LAKE MICHIGAN DRIFTING INTO
EASTERN UPPER. STRONG WARM ADVECTION UPSTREAM ACROSS THE UPPER
MIDWEST PUSHING AC ACROSS NORTHERN ND/MN/LAKE SUPERIOR...ALONG
WITH SOME SPOTTY RADAR RETURNS. STILL LOOKS LIKE CLOUDS WILL
THICKEN ACROSS UPPER MI OVERNIGHT...WITH THINNER CLOUDS COVER
ACROSS NORTHERN LOWER. WILL HAVE TO MAKE SOME DOWNWARD ADJUSTMENTS
TO TEMPERATURES AS SOME LOCALES HAVE REALLY DROPPED OFF (32 GOV/
33 PLN/34 CAD).

JPB

&&

.LONG TERM.../ISSUED AT 401 PM/...SUNDAY AND BEYOND

SUNDAY...SOME CHANGES BEGINS TO TAKE HOLD AS SHORTWAVE...SEEN ON
WATER VAPOR IMAGERY THIS AFTERNOON PIVOTING INTO SOUTHWEST
ALBERTA...SLIDES ACROSS SOUTHERN CANADA...DRAGGING A STRENGTHENING
COLD FRONT INTO THE WESTERN GREAT LAKES DURING THE AFTERNOON.
MOISTURE ADVECTION AHEAD OF THIS FEATURE NOT OVERLY IMPRESSIVE...BUT
STILL A NICE TONGUE OF PWATS APPROACHING NEAR AN INCH AND 850MB
DEW POINTS IN THE MID SINGLE DIGITS. BOTH THE GFS AND ECMWF A LITTLE
QUICKER MOISTENING UP THE COLUMN OVER THE FAR NORTH THROUGH
ISENTROPIC ASCENT...RESULTING IN SOME LIGHT SHOWER CHANCES SLOWLY
SPREADING SOUTH THROUGH THE DAY ACROSS EASTERN UPPER MICHIGAN AND
THE STRAITS REGION. GIVEN CONSISTENCY SEEN IN THESE ITERATIONS...
WILL FOLLOW THEIR LEAD AND KEEP LOW CHANCE SHOWER MENTION IN THESE
REGIONS. NOT EXPECTING THIS TO BE A WASHOUT BY ANY MEANS WITH BEST
MOISTURE FEED REMAINING WELL WEST OF THE AREA. OTHERWISE...MOST OF
NORTHERN LOWER MICHIGAN LOOKS TO REMAIN DRY UNDER PARTLY TO MOSTLY
CLOUDY SKIES. SOLID WAA REGIME (RESULTING IN SOME GUSTY SOUTHWEST
WINDS) AT LEAST PARTIALLY OFFSET BY INCREASING CLOUD COVER.
STILL...TEMPERATURES SHOULD EASILY RISE INTO THE MID TO UPPER
50S...WITH EVEN A FEW LOWER 60S POSSIBLE ACROSS FAR SOUTHWEST ZONES.

MSB

TRANSITIONAL LONG WAVE PATTERN WITH ACTIVE NORTHERN STREAM ENERGY
TO BRING A FRONT AND ASSOCIATED SHORTWAVE ACROSS THE GREAT LAKES
ON MONDAY. FAIRLY ROBUST SYSTEM WITH FAVORABLE SURFACE CONVERGENCE
AND KINEMATICS. THESE DYNAMICS WILL RESULT IN LIKELY SHOWERS. H5
TROF SLIDES EAST OF THE AREA MONDAY NIGHT...BUT LINGERING LOW/MID
LEVEL MOISTURE ASSOCIATED WITH THERMAL TROF AND DEVELOPING CAA
WILL KEEP A FEW SHOWERS GOING INTO THE EVENING HOURS. AS SYNOPTIC
FORCING PULLS EAST...BRIEF PERIOD OF LIGHT LAKE EFFECT SHOWERS IN
N/NE FLOW WILL DEVELOP WITH INVERSION HEIGHTS OF AROUND 6K AND
DELTA T/S OF 16-18C. NOSE OF CANADIAN HIGH PRESSURE WILL FINALLY
MOVE INTO THE AREA ON TUESDAY BRINGING DRIER CONDITIONS AND
SUBSIDENCE. WITH CORE OF COLDEST H8 AIR MOVING THRU THE AREA ON
TUESDAY...WILL LOWER TEMPS 3-5 DEGF IN MOST AREAS. THIS WILL SET
THE STAGE FOR POSSIBLY THE COLDEST NIGHT OF THE FALL ON TUESDAY
NIGHT WITH WIDESPREAD 20S AND EVEN SOME UPPER TEENS POSSIBLE.

FOCUS THEN SHIFTS TO THE WEST.  ENERGY DIVING THROUGH THE PACIFIC
NORTHWEST WILL SLIDE TOWARD THE CENTER OF THE COUNTRY THROUGH MUCH
OF THE UPCOMING WEEK...EVENTUALLY CUTTING OFF FROM THE WESTERLIES
ACROSS THE MID-MISSISSIPPI VALLEY.  WILL TAKE A MODEL BLEND BETWEEN
THE GFS/ECMWF WITH POSITION OF UPPER LOW...PLACING IT OVER SOUTHERN
ILLINOIS BY WEEK/S END.  FOR NORTHERN MICHIGAN...THIS CUTOFF FEATURE
WILL REMAIN FAR ENOUGH TO OUR SOUTH/WEST TO INDUCE RIDGING OVER THE
GREAT LAKES.  THIS WILL RESULT IN A RATHER TRANQUIL STRETCH OF
WEATHER ACROSS THE AREA WITH TEMPERATURES CLOSE TO NORMAL AND DRY
CONDITIONS.  NO RAIN CHANCES UNTIL NEXT FRIDAY/SATURDAY AS UPPER LOW
FINALLY GETS KICKED TOWARD THE NORTHERN OHIO VALLEY.

JK

&&

.MARINE.../ISSUED AT 401 PM/

BOATING CONDITIONS EXPECTED TO DETERIORATE...ESPECIALLY ACROSS
LAKE MICHIGAN AND WHITEFISH BAY...LATER THIS EVENING... CONTINUING
THROUGH AT LEAST SUNDAY NIGHT...AS PRESSURE GRADIENT TIGHTENS
BETWEEN DEPARTING HIGH PRESSURE AND APPROACHING COLD FRONT. THIS
WILL RESULT IN GUSTY SOUTHWEST WINDS ACROSS NORTHERN LAKE MICHIGAN
AND WHITEFISH BAY...WITH FREQUENT GUSTS APPROACHING 30 KNOTS.
RESULTING WAVE HEIGHT WILL ALSO BUILD...WITH WAVES ACROSS LAKE
MICHIGAN WELL OVER SCA CRITERIA. SOME CONCERN FOR LOCALIZED GALE
CONDITIONS IN FAVORABLE CONVERGENCE AXIS ALONG NORTHWEST LOWER
MICHIGAN SUNDAY. HOWEVER...GIVEN RATHER UNFAVORABLE WAA REGIME...
CURRENT THINKING IS GUSTS WILL STAY BELOW THRESHOLD. CAA AND A
TIGHTENING SURFACE GRADIENT BEHIND A DEVELOPING UPPER LOW WILL
RESULT IN POSSIBLE GALES FOR ALL THE NORTHERN LAKES FROM LATE
MONDAY AFTERNOON INTO MONDAY NIGHT WITH GUSTS OVER 40KTS POSSIBLE.
WINDS DIMINISH GRADUALLY BY TUESDAY MORNING...ALTHOUGH GALE FORCE
GUSTS STILL POSSIBLE THROUGH THE MORNING ON NORTHERN LAKE HURON.

&&

.AVIATION.../ISSUED AT 1145 PM/...VALID FOR 06Z TAFS

VFR CONDITIONS EXPECTED THROUGH SUNDAY AFTERNOON...CEILINGS WILL
LOWER DURING THE DAY SUNDAY. LLWS POSSIBLE TONIGHT AROUND
PLN...GUSTY WINDS DEVELOPING FROM THE SOUTHWEST AT ALL TERMINALS
SUNDAY MORNING.

JPB

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR LMZ323-341-342-
     344>346.
LH...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR LHZ345-346.
LS...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR LSZ321-322.

&&
Hazardous weather outlook, Oct 18, 3:50 PM EDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
350 PM EDT SAT OCT 18 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
191100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
350 PM EDT SAT OCT 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GALES ARE POSSIBLE ON THE NORTHERN GREAT LAKES NEARSHORE WATERS
MONDAY NIGHT BEHIND A STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JK

Nearby

Gale Warnings in Michigan, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.